| Model Number |
N/A |
| Medical Device Problem Codes |
Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Burning Sensation (2146)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Zimvie complaint (b)(4).Date of event: the event occurred sometime in (b)(6) 2023.Medical product: unknown.Therapy date: unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is complete, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported that the patient experience pain while treating with the bhs device.The patient stated that it was discomfort at the beginning at night while using the device.In february the patient stopped using the stimulator because it was causing discomfort and the foot was warm but not to the touch.The doctor at that time told her to stop using the device as the patient needed another surgery.The doctor also told the patient that the foot was hot because she had a lot of metal in it.The pain was below the skin.The pain level while treating was a 6 or a 7.The pain went away almost immediately when the stim was taken off.The daily activity was not increased.The patient spoke to doctor.The doctor did not prescribe anything for the pain.The patient was taking advil for the pain.The patient had the second surgery.Since then, the patient used the device right at the beginning and it was very painful.The doctor told the patient to stop using the device until she was in a cast.When she was on a cast, the patient tried again but it was really painful.She tried it again yesterday.The pain was bad after an hour and a half.The patient took off the unit at that time.The pain went away immediately.The patient will try the unit again today for 1 hour and 45 minutes.She will call back with an update.It was later reported that the patient stated that she had an initial surgery in may of 2022.The patient then had physical therapy for 16 weeks.The patient stated that in early november of 2022, her whole foot became bruised, and she had a cat scan which showed that the bones had not healed after the surgery.The patient was then prescribed the bone stimulator.The patient stated that she began to experience pain while using the stimulator around that time.In february the patient had a second cat scan, and it was found that the stimulator had not worked as her bones had not healed.The patient then had the second surgery in march of 2023.The patient stated that she is still having pain and that she was advised by the sales rep to treat for one hour per day.The patient said she has pain when she wears the device.She wears it 10 hours a day.The patient wore the device again 1 week after surgery.It felt like the hardware was burning inside her foot.The sales representative spoke with customer service and stated that the patient has been switched from a bhs to an orthopak device.
Event or Problem Description
It was reported that the patient experience pain while treating with the bhs device.The patient stated that it was discomfort at the beginning at night while using the device.In february the patient stopped using the stimulator because it was causing discomfort and the foot was warm but not to the touch.The doctor at that time told her to stop using the device as the patient needed another surgery.The doctor also told the patient that the foot was hot because she had a lot of metal in it.The pain was below the skin.The pain level while treating was a 6 or a 7.The pain went away almost immediately when the stim was taken off.The daily activity was not increased.The patient spoke to doctor.The doctor did not prescribe anything for the pain.The patient was taking advil for the pain.The patient had the second surgery.Since then, the patient used the device right at the beginning and it was very painful.The doctor told the patient to stop using the device until she was in a cast.When she was on a cast, the patient tried again but it was really painful.She tried it again yesterday.The pain was bad after an hour and a half.The patient took off the unit at that time.The pain went away immediately.The patient will try the unit again today for 1 hour and 45 minutes.She will call back with an update.It was later reported that the patient stated that she had an initial surgery in (b)(6) 2022.The patient then had physical therapy for 16 weeks.The patient stated that in early (b)(6) 2022, her whole foot became bruised, and she had a cat scan which showed that the bones had not healed after the surgery.The patient was then prescribed the bone stimulator.The patient stated that she began to experience pain while using the stimulator around that time.In february the patient had a second cat scan, and it was found that the stimulator had not worked as her bones had not healed.The patient then had the second surgery in (b)(6) 2023.The patient stated that she is still having pain and that she was advised by the sales rep to treat for one hour per day.The patient said she has pain when she wears the device.She wears it 10 hours a day.The patient wore the device again 1 week after surgery.It felt like the hardware was burning inside her foot.The sales representative spoke with customer service and stated that the patient has been switched from a bhs to an orthopak device.No additional information has been received by the patient.The coil was not returned for evaluation.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The device was not returned to highridge medical for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record/certificate of conformance was reviewed, and no discrepancies related to the reported event were found.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Highridge medical will continue to monitor for trends.